Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 58, NWS New York, NY

June 3, 2021

NWS New York, NY issued this small craft advisory at Jun 3, 2021, 3:44 AM EDT. It took effect at Jun 3, 2021, 2:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2021, 3:44 AM EDT (07:44 UTC)
In effect from
Jun 3, 2021, 2:00 PM EDT
Expired
Jun 4, 2021, 7:51 PM EDT
In force
30 hr
Issued by
NWS New York, NY

The text

As transmitted.

847 
WHUS71 KOKX 030744
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
344 AM EDT Thu Jun 3 2021

ANZ355-032100-
/O.NEW.KOKX.SC.Y.0058.210603T1800Z-210604T1600Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
344 AM EDT Thu Jun 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
NOON EDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 feet expected.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...From 2 PM this afternoon to noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-032100-
/O.NEW.KOKX.SC.Y.0058.210603T1800Z-210604T2200Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
344 AM EDT Thu Jun 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...From 2 PM this afternoon to 6 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
5 follow-up statements
969 
WHUS71 KOKX 031938
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
338 PM EDT Thu Jun 3 2021

ANZ355-041000-
/O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T1600Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
338 PM EDT Thu Jun 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-041000-
/O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
338 PM EDT Thu Jun 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 6 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
264 
WHUS71 KOKX 040811
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
411 AM EDT Fri Jun 4 2021

ANZ355-041600-
/O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T1600Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
411 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-042115-
/O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
411 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
197 
WHUS71 KOKX 041543
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1143 AM EDT Fri Jun 4 2021

ANZ355-042200-
/O.EXT.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1143 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Seas 3 to 5 feet, highest farther offshore. 

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-050300-
/O.EXT.KOKX.SC.Y.0058.000000T0000Z-210605T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
1143 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-050000-
/O.EXT.KOKX.SC.Y.0058.000000T0000Z-210605T0000Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
1143 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 5 feet, highest farther offshore.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
532 
WHUS71 KOKX 041917
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
317 PM EDT Fri Jun 4 2021

ANZ355-042030-
/O.CAN.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
317 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Sea have fallen below 5 ft. 

$$

ANZ350-050300-
/O.CON.KOKX.SC.Y.0058.000000T0000Z-210605T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
317 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 5 feet, highest farther offshore.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-050000-
/O.CON.KOKX.SC.Y.0058.000000T0000Z-210605T0000Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
317 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 5 feet, highest farther offshore.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
135 
WHUS71 KOKX 042351
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
751 PM EDT Fri Jun 4 2021

ANZ350-050300-
/O.CAN.KOKX.SC.Y.0058.000000T0000Z-210605T0300Z/
/O.NEW.KOKX.SC.Y.0059.210605T0000Z-210605T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
751 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Southwest winds around 10 kt and seas 4 to 5 feet 
  expected.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-050100-
/O.CAN.KOKX.SC.Y.0058.000000T0000Z-210605T0000Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
751 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have fallen below 5 feet so the advisory has been cancelled.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 9:14 PM EDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 2, 9:14 PM EDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
914 PM EDT Wed Jun 2 2021

.SYNOPSIS...
A warm front approaches from the south overnight and moves
across the area in the morning. A dissipating cold front will
then approach from the west Thursday afternoon into the evening.
An upper level disturbance will move across the area Friday, and
pass offshore on Saturday. A hot air mass will build in behind
the system for next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The fcst is on track. An unsettled period of weather has begun
as weak upper disturbances rotate into the area ahead of phasing
upper troughs to the west. The first disturbance is leading to
showers and isolated thunderstorms that will impact areas
primarily to the north and west of NYC into this evening.
Overnight, a warm front moves northward through the area, with a
sharp increase in moisture in a strong warm/moist advection
regime. For areas along the coast, mostly for portions of Long
Island, there may be heavy downpours and thunderstorms towards
daybreak with the forcing for convection, while areas to the
west while struggle with subtle height rises and a warm layer
aloft that will limit overall instability.

Opaque cirrus and mid level clouds will be complimented by an
increasing stratus deck overnight, with warm advection
contributing to mild low temperatures across the area, generally
in the mid 50s to lower 60s, closer to seasonable normals.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Any lingering showers and convection generally depart to the
east on Thursday morning. There is some indication that a period
of brief subsidence behind the departing wave may exist,
limiting overall coverage of showers and thunderstorms through
at least a portion of the afternoon until the next short wave
arrives. Any activity during this time frame will be more
periodic, but given the increase in moisture levels
characterized by PWATs ranging from 1.25 to a 1.50 or more,
anything that develops will be capable of producing heavy
downpours. By afternoon, deep layer shear begins to increase,
and low levels will generally begin to mix out, creating
favorable profiles for the transport of gusty to potentially
damaging winds, especially for areas to the north and west of
the city where SPC has the area in a Slight Risk. By Thursday
night the activity will coalesce across the region, with showers
and at least isolated thunderstorms continuing into the night.

Given cloud cover and rainfall, expect daytime highs to be
closer to climatological normals in the mid 60s to mid 70s, with
overnight lows remaining in the upper 50s to mid 60s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The upr low over OK at 18Z Tue will slowly track across the country
this week. The remnant upr trof will reach the area on Fri, and pass
offshore on Sat. This will produce chcs for shwrs and tstms until
the trof axis is east of the fcst area on Sat. The unsettled wx will
keep temps down a little on Fri, but the hot airmass gathering
across the wrn conus will begin to spill in behind the passing trof
by Sat. Hot wx is then expected thru the remainder of the long term
with temps abv normal. No major deviations from the NBM were
made.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A warm front approaches from the south overnight and moves
across the terminals in the morning. A dissipating cold front
will then approach from the west Thursday afternoon.

VFR through the first half of the night. Conditions will then
lower to IFR/LIFR after 06z before showers develop during the
morning hours, 09-12z. There may embedded thunderstorms for all
but KSWF during this time. These are currently being addressed
with a PROB30 in the TAFs.

Conditions for the NYC and Lower Hudson Valley terminals will
likely improve to MVFR in the afternoon, possibly even VFR.
KBDR and KISP could improve to MVFR late, but KGON likely to
remain IFR or LIFR through the period. Showers and thunderstorms
are then forecast to return for a second round ahead of a
dissipating cold front in the late afternoon and early evening
hours.

S-SE winds less than 10 kt will gradually back around to the
E/SE ahead of an approaching warm front overnight. Winds will
then gradually become SSW late Thursday morning into early
afternoon as the warm front lifts north.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments likely late tonight into the morning hours, primarily
for timing of lowering ceilings and the onset of showers and
possible thunderstorms.

.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thursday Night...Showers likely with thunderstorms possible
in the early evening. MVFR/IFR likely for the coastal terminals.
.Friday...MVFR or lower possible in showers, especially in the
afternoon. A thunderstorm possible.
.Saturday-Monday...VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Conditions on the waters will remain below SCA levels through
Thursday. By Thursday night, winds and seas will approach SCA
levels in advance of a weak cold front. A sca will likely be
needed on the ocean Fri and Sat, with conditions blw criteria
elsewhere. Marginal 5 ft seas on the ocean Sun, then all areas
blw sca lvls thru the middle of next week.

&&

.HYDROLOGY...
Showers and thunderstorms toward daybreak through Friday are
forecast to amount from near 0.75 to 1.25 inches with some
locally higher amounts possible. Minor flooding will be possible
with showers and thunderstorms Thursday into Thursday night,
especially for any low lying and urban areas with poor drainage.
Depending on antecedent conditions Fri, there could be some
localized flooding in any hvy tstms. No hydrologic impacts are
expected Sat thru Tue.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk of rip currents at Atlantic Ocean
beaches Thu.

There is a moderate risk of rip currents at Atlantic Ocean
beaches on Fri.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

UPDATE...DW
Hazardous weather outlook, Jun 2, 5:11 AM EDT, 22 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
511 AM EDT Wed Jun 2 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-030915-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
511 AM EDT Wed Jun 2 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-030915-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
511 AM EDT Wed Jun 2 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:21 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk52 hr

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.